Kentucky, 2010Flash Flooding and Flooding in Kentucky, July 20 to 21, 2010
July 20 to 21, 2010 · NWS RLX · 5 events in 3 counties and zones
Well south of a frontal boundary, a moist and unstable air mass resided over the Ohio Valley. The ground was already wetter than normal from previous rains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $5.4 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Well south of a frontal boundary, a moist and unstable air mass resided over the Ohio Valley. The ground was already wetter than normal from previous rains. A southwest and west wind along with daytime heating formed showers and thunderstorms during the afternoon of the 20th. Overnight, more storms formed along a leftover east to west boundary. That allowed for repetitive showers from portions of northeast Kentucky into extreme southern Ohio and western West Virginia.
The main period of rain was from around 1400E on the 20th to 0100E on the 21st. In northeast Kentucky, the highest rain totals were in western and southern portions of Carter County. The cooperative observer at Grayson Lake had 6.21 inches in the 24 hours ending on the morning of the 21st. Olive Hill measured 5.57 inches. Nearby, the automatic gauge at Globe had 5.2 inches. The cooperative observer at Grayson measured 3.37 inches. In Greenup County, Warnock had 2.45 inches but amounts increased toward the Ohio River. The city of Greenup measured 3.27 inches and the Greenup Lock and Dam had 2.96 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 20, 7:03 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 20, 7:03 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EDT TUE JUL 20 2010
.SYNOPSIS...
FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS WEDNESDAY RETURNING
NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
MODELS AND RADAR SHOW A BOUNDARY SLOWLY PUSHING NORTHWARD ACROSS THE
REGION THIS EVENING. WILL UPDATE FORECAST TO BETTER REFLECT THIS
BOUNDARY. WILL ALSO LOWER TEMPERATURES ACROSS THE BOARD
OVERNIGHT...BASED ON MANY AREAS ALREADY BEING RAIN COOLED...THUS
STARTING RELATIVELY LOW.
&&
.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES IN THE SHORT TERM. SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN AT TIMES WILL CONTINUE ON WEDNESDAY
NIGHT AS A COLD FRONT SINKS SOUTH ACROSS THE REGION. THIS FRONTAL
BOUNDARY WILL STALL OUT OVER/ALONG THE SOUTHERN PART OF THE
CWA...BEFORE LIFTING BACK NORTH AS A WARM FRONT ON THURSDAY. AS IT
DOES SO...PW VALUES WILL ONCE AGAIN INCREASE TO AROUND 2
INCHES...AND WEATHER WILL CONTINUE TO REMAIN HOT AND HUMID. THERE
COULD BE A BRIEF BREAK ACROSS MUCH OF THE NORTHERN HALF OF THE CWA
ON THURSDAY BEFORE THE FRONTAL BOUNDARY LIFTS NORTH...AND HAVE
MAINTAINED A DRY FORECAST OVER THESE ZONES FOR THE TIME BEING.
HOTTEST TEMPERATURES OF THE PERIOD WILL BE FRIDAY AS WARM FRONTAL
BOUNDARY LIFTS NORTH OF THE REGION.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF
THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE
SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA
SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH
HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES
AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS
IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE
SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE
FORECAST AREA BY MID WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A BAND OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS PORTIONS OF
THE REGION AND PUSH SLOWLY NORTHWARD THIS EVENING. EXPECT SOME MVFR
FOG TO FORM OVERNIGHT IN AREAS THAT RECEIVED RAINFALL TODAY. WITH A
MOIST AND UNSTABLE AIRMASS OVER THE REGION...EXPECT MORE SHOWERS AND
THUNDERSTORMS ON WEDNESDAY. GENERALLY VFR CONDITIONS WILL PREVAIL ON
WEDNESDAY OUTSIDE OF THE PRECIPITATION.
AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE IN OCCASIONAL SHOWERS/THUNDERSTORMS
WEDNESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...AAR
NEAR TERM...RPY
SHORT TERM...SL
LONG TERM...SL
AVIATION...RPY
Hazardous weather outlook, Jul 20, 11:48 AM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT TUE JUL 20 2010
KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047-
211700-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
1248 PM EDT TUE JUL 20 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS
AS THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
1248 PM EDT TUE JUL 20 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ003-004-WVZ033-211700-
DICKENSON-BUCHANAN-MCDOWELL-
1248 PM EDT TUE JUL 20 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT
COULD POTENTIALLY LEAD TO WATER PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 3:26 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 SSW CHARLESTON 38.30N 81.66W
07/20/2010 KANAWHA WV NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS DOWN.
0330 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
07/20/2010 KANAWHA WV EMERGENCY MNGR
MULTIPLE POWER LINES DOWN IN METRO AREA. TREE DOWN ON
STONEHENGE RD.
&&
TAXFORDLocal storm report, Jul 20, 3:43 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SUMMERSVILLE 38.28N 80.84W
07/20/2010 NICHOLAS WV COUNTY OFFICIAL
WATER ON ROUTE 39 NEAR ENON AND SUMMERSVILLE. WATER IN
BASEMENTS ALONG TURNPIKE ROAD IN SUMMERSVILLE.
&&
SIKORALocal storm report, Jul 20, 3:54 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD ST. ALBANS 38.38N 81.82W
07/20/2010 KANAWHA WV PUBLIC
WATER RESCUE IN ST. ALBANS AT WASHINGTON AND DREW STREET.
&&
TAXFORDSpecial weather statement, Jul 20, 4:18 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT TUE JUL 20 2010
OHZ087-202215-
LAWRENCE OH-
518 PM EDT TUE JUL 20 2010
...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL LAWRENCE
COUNTY...
AT 514 PM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A
LINE FROM 8 MILES EAST OF LAKE VESUVIUS TO LAKE VESUVIUS TO 7 MILES
SOUTH OF WHEELERSBURG...MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS TO ONE INCH CAN BE EXPECTED IN A VERY SHORT PERIOD
OF TIME. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR LAKE VESUVIUS AROUND 530 PM...LAKE VESUVIUS
AROUND 540 PM AND AID AROUND 550 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3860 8276 3864 8278 3868 8277 3868 8271
3871 8270 3870 8248 3868 8248 3867 8236
3855 8242 3857 8282
30Special weather statement, Jul 20, 5:38 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT TUE JUL 20 2010
OHZ083-086-087-202330-
GALLIA OH-JACKSON OH-LAWRENCE OH-
638 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GALLIA...NORTH CENTRAL
LAWRENCE AND SOUTHEASTERN JACKSON COUNTIES...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
OAK HILL...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GALLIA AROUND 650 PM...CENTERPOINT AROUND 700
PM...ADAMSVILLE AROUND 710 PM AND VINTON AROUND 720 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3898 8234 3878 8221 3871 8264 3875 8267
3884 8266 3884 8270 3885 8271
30Special weather statement, Jul 20, 7:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT TUE JUL 20 2010
KYZ101-OHZ087-210130-
GREENUP KY-LAWRENCE OH-
825 PM EDT TUE JUL 20 2010
...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CENTRAL GREENUP AND
WEST CENTRAL LAWRENCE COUNTIES...
AT 822 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED 12
MILES SOUTH OF PORTSMOUTH...MOVING EAST AT 25 MPH. THESE STORMS HAVE
THE TENDENCY TO MOVE OVER THE SAME LOCATION. RAINFALL AMOUNTS OF ONE
INCH CAN BE EXPECTED IN A SHORT PERIOD OF TIME.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GREENBO LAKE AROUND 835 PM...GRAYS BRANCH
AROUND 840 PM...GREENUP AROUND 845 PM...WURTLAND AROUND 850 PM...
WORTHINGTON...AND RACELAND AROUND 855 PM...HANGING ROCK...
FLATWOODS...RUSSELL AND BELLEFONTE AROUND 900 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3857 8310 3863 8308 3866 8305 3866 8286
3860 8285 3858 8283 3860 8276 3866 8278
3866 8259 3847 8258 3847 8262 3850 8267
3847 8272 3847 8307 3852 8317
30Flash Flood, Carter
- When
- July 20, 8:15 PM EST to July 21, 4:45 AM EST
- Where
- Carter County, Soldier to 0.81 mi W of Rose Hill
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5.0 million
- Reported by
- Emergency Manager
- Coordinates
- 38.250, -83.300
Streams such as Tygart Creek, Little and Big Sinking Creeks, Henderson Branch, Smith Run, and Mills Branch saw major flash flooding. A 72 year old woman drowned. Her mobile home was washed off its foundation and pushed some 200 yards to a bridge. The home broke into pieces at the bridge. Her body was not found until 3 days later near the mouth of the creek with the Little Sandy River. Downtown Olive Hill was flooded again. The crest was about a foot in downtown, compared to 4 to 5 feet during the flood in May. Nineteen homes were destroyed in the county with major damage to 60 to 70 others. Most of the damage was concentrated in the Grahn and Fultz vicinity. Around a half dozen vehicles were washed into Little Sinking Creek. Several private and a few public bridges were destroyed.
Governor Steve Beshear declared a state of emergency. Carter County was included in the FEMA disaster declaration number 1925.
Flash Flood, Greenup
- When
- July 20, 9:55 PM EST to July 21, 4:45 AM EST
- Where
- Greenup County, South Shore to Limeville
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 38.720, -82.970
Since the heaviest rains fell over the northern portions of the county, most of the stream and street flooding was concentrated near the Ohio River communities. Several roads were closed in Worthington and Greenup. There was a water rescue in Lloyd.
Flash Flood, Boyd
- When
- July 21, 1:15 AM EST to 4:15 AM EST
- Where
- Boyd County, 1 mi WNW of Summit to 3 mi W of Boltsfork
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.435, -82.717
Overflowing streams blocked roads, including portions of Route 5. However, damage to dwellings was minimal.
Flood, Carter
- When
- July 21, 4:45 AM EST to 9:45 PM EST
- Where
- Carter County, Olive Hill to 1.09 mi NE of Rosedale
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 38.300, -83.170
After a night of flash flooding, the larger streams and the Little Sandy River were still flooding across roads and fields. The crest at Grayson on the Little Sandy River was near 25 feet during the late afternoon on the 21st. Flood stage is 21 feet. Damage was minor compared to the earlier flash flooding.
Flood, Greenup
- When
- July 21, 4:45 AM EST to 10:45 PM EST
- Where
- Greenup County, South Shore to 1 mi SE of Greenup
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 38.720, -82.970
High water lingered on the larger streams and the Little Sandy River, but with little damage. The crest on the lower portion of Tygart Creek was 19.9 feet compared to 24.4 feet back in the May 2010 flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, July 20, 20101 death · $2.0 million · 1 event
- Hail and Damaging Winds in Wisconsin, July 20, 20101 injured · $16 million · 1.75 in hail · 36 events
- Marine Strong Wind in South Atlantic Coastal Waters, July 20, 20101 death · 1 event
- Flash Flood in Ohio, July 20 to 21, 2010$4.0 million · 1 event
- Flash Flooding and Flooding in Kentucky, July 20 to 21, 2010$480,000 · 10 events
- Hail and Damaging Winds in Wisconsin, July 20, 2010$353,000 · 1.25 in hail · 3 events
- Flash Flooding and Damaging Winds in West Virginia, July 20 to 21, 2010$246,000 · 50 kt wind · 9 events
- Flooding in Illinois, July 20 to 23, 2010$250,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 20, 2010$140,000 · 2.5 in hail · 14 events
- Flood in Iowa, July 20 to 21, 2010$250,000 · 1 event
- Flood in Missouri, July 20 to 22, 2010$250,000 · 1 event
- Hail and Damaging Winds in Kansas, July 20 to 21, 2010$71,000 · 1.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245446, 245460, 245465, 245452, 245463.